Idaho, 2012Wildfire in Idaho, June 25, 2012
June 25, 2012 · NWS PIH · 1 event in 1 county or zone
A wildfire began about 2 pm MDT 3 miles south of Firth on June 25th. It only covered a few acres but destroyed a barn in it's path.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire began about 2 pm MDT 3 miles south of Firth on June 25th. It only covered a few acres but destroyed a barn in it's path. It was a grass fire and the estimated damage was $20,000.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 25, 8:20 AM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 25, 8:20 AM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
920 AM MDT MON JUN 25 2012
.UPDATE...NO UPDATES ANTICIPATED TODAY. UPPER LOW OFF
CALIFORNIA/OREGON COAST BEGINNING TO EJECT NORTHEAST PER WV SAT
IMAGERY. LARGE DRY WEDGE POINTED AT EASTERN IDAHO SHOULD KEEP MOST
OF THE REGION DRY. UPPER LOW MAY CLIP CENTRAL MOUNTAINS TODAY BUT
MOST LIKELY AFTER 00Z FOR ISOLATED POPS. ADDITIONAL MOISTURE
LOCATED OVER THE EASTERN HIGHLANDS TODAY AND WEAK CAPPED CU
ALREADY STARTING TO FORM IN WEAKLY UNSTABLE AIR MASS. MOISTURE
COULD PUSH EAST OF THE FORECAST AREA BEFORE INSTABILITY MAXIMIZES
THIS AFTERNOON. WILL LEAVE COLLABORATION POPS ACROSS THE REGION.
COLD FRONT STILL PROGGED FOR LATE TONIGHT...LEAVING WIND FORECAST
ISSUES ACROSS EASTERN IDAHO FOR TUESDAY. LATEST NAM GUIDANCE
INDICATES POTENTIAL FOR WIND ADVISORY CONDITIONS IN THE SNAKE
PLAIN SO LIKELY THAT AT LEAST LAKE WIND HEADLINE WILL BE NEEDED.
WILL CONTINUE TO INVESTIGATE POTENTIAL AND MAY HAVE A HEADLINE IN
PLACE FOR AFTERNOON ISSUANCE. DMH
&&
.PREV DISCUSSION... /ISSUED 327 AM MDT MON JUN 25 2012/
SHORT TERM...TODAY THROUGH WEDNESDAY.
EXPECT ANOTHER DRY AND HOT DAY WITH GUSTY WINDS ONCE AGAIN WITH A
RED FLAG WARNING IN EFFECT FOR PARTS OF THE AREA. MOST MODELS HAVE
KEPT CONVECTIVE ACTIVITY TO THE EAST IN WYOMING BUT ENOUGH
INSTABILITY AND PERHAPS SOME WESTWARD PUSH OF MONSOONAL MOISTURE
KEPT IN ISOLATED THUNDERSTORMS IN THE AFTERNOON IN THE EASTERN
HIGHLANDS. UPPER TROF PUSHES INLAND TUESDAY AND DRIVES THROUGH THE
STRONG COLD FRONT TUESDAY MORNING AND EXPECT STRONG WINDS BEHIND
THE FRONT. IT WILL BE MUCH COOLER TUESDAY WITH A 15 TO 20 DEGREE
DROP IN HIGH TEMPERATURES FROM WHAT THEY WILL BE TODAY. SHOULD BE
A MAINLY DRY FRONT AND ONLY HAVE ISOLATED CONVECTION IN THE
CENTRAL MOUNTAINS TUESDAY. SURFACE RIDGE BUILDS IN WEDNESDAY WITH
CONTINUED DRY CONDITIONS AND TEMPERATURES BEGINNING A MODERATING TREND.
GK
LONG TERM...THURSDAY THROUGH MONDAY.
SHOULD BE A MAINLY DRY PERIOD IN THE LONG TERM WITH PREDOMINATELY
DRY SOUTHWESTERLY FLOW ALOFT THROUGH THE PERIOD. GFS INDICATING AN
APPROACHING UPPER TROF BY MONDAY WITH THE EUROPEAN SLOWER IN ITS
MOVEMENT. EXPECT ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD WITH
ONLY ISOLATED MOUNTAIN CONVECTION AT TIMES.
GK
AVIATION...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON
IN THE EASTERN HIGHLANDS...OTHERWISE ANOTHER DAY OF LOWER 90S
TEMPERATURES IN THE VALLEY AND GUSTY SOUTH WINDS FOR KPIH AND KIDA.
A PACIFIC COLD FRONT PASSES THE SNAKE PLAIN NEAR SUNRISE
TUESDAY...FOLLOWED BY SOUTHWEST WINDS 20 TO 30 MPH AND GUSTY. RS
FIRE WEATHER...THE LOW PRESSURE CIRCULATION NEAR THE OREGON COAST
WILL BEGIN TO MOVE INLAND TODAY...CROSSING THE IDAHO PAN HANDLE ON
TUESDAY. THAT IS A LITTLE SLOWER PACE THAN MODELS SUGGESTED
YESTERDAY. WATER VAPOR IMAGERY SHOWS THERE IS STILL AN EXPANSIVE
AREA OF DRY AIR THROUGH THE GREAT BASIN AND SOUTHEAST IDAHO. FOR
THAT REASON WILL FAVOR KEEPING MINIMUM RELATIVE HUMIDITY THIS
AFTERNOON AND EVENING 8 TO 14 PERCENT IN THE SNAKE PLAIN. THE
SURFACE PRESSURE GRADIENT INCREASES SOME TODAY OVER
YESTERDAY...ENOUGH FOR GUSTS 30 TO 35 MPH IN THE UPPER SNAKE
BLM...ZONE 410. A RED FLAG WARNING HAS BEEN ISSUED. THERE IS A
SLIGHT RISK OF DRY THUNDERSTORMS. AS FOR THE CENTRAL MOUNTAINS...THE
MOIST UNSTABLE AIR IS EXPECTED TO TRACK SHARPLY TO THE NORTHEAST OR
PAN HANDLE AND LIKELY MISS MOST OF THE AREA EXCEPT POSSIBLY THE
BEAVERHEAD MOUNTAINS. THE SURFACE COLD FRONT CROSSES THE SNAKE PLAIN
NEAR 0600 TUESDAY...FOLLOWED BY WEST TO SOUTHWEST WINDS 20 TO 30 MPH
WITH GUSTS UP TO 40 MPH. TEMPERATURES DROP 15 TO 20 DEGREES AND
RELATIVE HUMIDITY INCREASES TO 15 TO 20 PERCENT. TEMPERATURES
REBOUND 10 TO 15 DEGREES WEDNESDAY THROUGH SATURDAY UNDER A DRY WEST
TO SOUTHWEST FLOW PATTERN. RS
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410.
&&
Hazardous weather outlook, Jun 25, 3:19 AM MST, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
419 AM MDT MON JUN 25 2012
IDZ017>025-031-032-261030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
419 AM MDT MON JUN 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
EXPECT HOT AND MAINLY DRY CONDITIONS WITH GUSTY WINDS. A RED FLAG
WARNING IS IN EFFECT FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS
FROM 11 AM TO 9 PM FOR FIRE ZONE 410. PLEASE GO TO
WEATHER.GOV/POCATELLO FOR DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A STRONG COLD FRONT WILL MOVE THROUGH TUESDAY MORNING AND EXPECT
MUCH COLDER CONDITIONS AS WELL AS WINDY CONDITIONS BEHIND THE
FRONT.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
Wildfire, Upper Snake River Plain
- When
- June 25, 1:00 PM MST to 5:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Property damage
- $20,000
- Reported by
- Newspaper
A wildfire began about 2 pm MDT 3 miles south of Firth on June 25th. It only covered a few acres but destroyed a barn in it's path. It was a grass fire and the estimated damage was $20,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Louisiana, June 25, 20121 death · 1 event
- Hail and Damaging Wind in New Jersey, June 25, 2012$1.0 million · 50 kt wind · 5 events
- Lightning Strike in Connecticut, June 25, 201211 injured · 1 event
- Tornado and Hail in Virginia, June 25, 2012$125,000 · EF0 · 33 events
- Damaging Winds in Delaware, June 25, 2012$225,000 · 60 kt wind · 8 events
- Lightning Strikes in Rhode Island, June 25, 2012$175,000 · 2 events
- Flooding and Damaging Wind in Massachusetts, June 25, 2012$95,000 · 5 events
- Heat in Arkansas, June 25 to 30, 201245 events
- Wildfire in Illinois, June 25 to 29, 20125 injured · $5,000 · 2 events
- Hail and Lightning Strike in New York, June 25, 2012$50,000 · 1 in hail · 3 events
- Damaging Winds and Dust Devil in Arkansas, June 25 to 30, 2012$37,000 · 52 kt wind · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 25, 201260 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394513.